Alert archive / Texas / River Flood Warnings in 2017

River Flood Warning 13, NWS Corpus Christi, TX

April 20, 2017Calhoun County, Refugio County, Victoria County, Texas

NWS Corpus Christi, TX issued this river flood warning at Apr 20, 2017, 9:22 AM CDT for Calhoun County, Refugio County, Victoria County, Texas. It took effect at Apr 21, 2017, 3:00 PM CDT. It was in force for 30 hr.

The area

The outline as issued.

The facts

Issued
Apr 20, 2017, 9:22 AM CDT (14:22 UTC)
In effect from
Apr 21, 2017, 3:00 PM CDT
Expired
Apr 22, 2017, 8:59 PM CDT
In force
30 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Calhoun County, TX, Refugio County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 107 km from the middle of the area, began a volume at 14:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Guadalupe River near Bloomington (DUPT2). The gauge peaked at 19.66 ft at Apr 21, 2017, 7:00 AM CDT.

actionminormoderate202504/2004/2104/2204/2304/24
Action stage
20 ft
Minor stage
20 ft
Moderate stage
24 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08177520, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

510 
WGUS44 KCRP 201422
FLWCRP
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
922 AM CDT Thu Apr 20 2017

...The National Weather Service in Corpus Christi has issued a Flood 
Warning for the following rivers in Texas...

  Guadalupe River Near Bloomington affecting Calhoun...Refugio and 
  Victoria Counties

.Recent or anticipated heavy rainfall over the aforementioned 
river basins will result in river rises above flood stage 
during the next few days.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. River stage forecasts 
are based on observed and predicted rainfall. If actual 
rainfall varies from forecast values, forecast river stages 
will vary accordingly.

For the latest river stages and forecasts visit our AHPS page at: 
http://water.weather.gov/ahps2/index.php?wfo=crp

&&

TXC057-391-469-210822-
/O.NEW.KCRP.FL.W.0013.170421T2000Z-170423T0159Z/
/DUPT2.1.ER.170421T2000Z.170422T0000Z.170422T0959Z.NO/
922 AM CDT Thu Apr 20 2017

The National Weather Service in Corpus Christi has issued a 

* Flood Warning for the Guadalupe River Near Bloomington.
* from Friday afternoon to Saturday evening...or until the warning is
  cancelled.
* At 9:00 AM Thursday the stage was 17.9 feet.
* Minor flooding is forecast.
* Flood stage is 20.0 feet.
* Forecast: Rise above flood stage by tomorrow afternoon and 
  continue to rise to near 20.2 feet by early Saturday morning. The 
  river will fall below flood stage by late Saturday morning.
* At 20.0 feet Minor lowland flooding occurs, with the flow reaching 
  the right flood plain near the Invista Plant near Bloomington. 
  Downstream above Highway 35, the flow escapes into the left flood 
  plain cutting off the lowest homes.

&& 

 Below are the latest river stages and stage forecasts:

                      FLD LATEST               FORECAST 6 AM LST
LOCATION              STG  STG  DAY  TIME   Fri  Sat  Sun  Mon  Tue

Guadalupe River
  Bloomington          20  17.9 Thu 09 AM  19.7 19.9 17.5 16.3 15.8

&&

LAT...LON 2869 9704 2869 9698 2867 9695 2857 9688
      2845 9680 2843 9685             

$$

TJC
2 follow-up statements
193 
WGUS84 KCRP 210158
FLSCRP
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
858 PM CDT Thu Apr 20 2017

...The Flood Warning continues for the following river in Texas...

   Guadalupe River Near Bloomington affecting Calhoun...Refugio and 
   Victoria Counties

.Recent rainfall over the area will keep the aforementioned 
river above flood stage for the next few days.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA Weather Radio, local TV and radio
stations, or cable TV outlets, for the latest weather 
information, as additional rainfall could affect crest 
forecasts. 

For the latest river stages and forecasts visit our AHPS page at: 
http://water.weather.gov/ahps2/index.php?wfo=crp

&&

TXC057-391-469-211958-
/O.CON.KCRP.FL.W.0013.170421T0800Z-170423T0100Z/
/DUPT2.1.ER.170421T0800Z.170421T1800Z.170422T0900Z.NO/
858 PM CDT Thu Apr 20 2017

The Flood Warning continues for the Guadalupe River near Bloomington.
* from late tonight, to late Friday night, or until the warning is 
  cancelled.
* At 8 PM Thursday, the stage was 19.1 feet.
* Minor flooding is forecast.
* Flood stage is 20.0 feet.
* Forecast: Rise above flood stage late tonight, crest at or near
  20.6 feet Friday afternoon, fall below flood stage late Friday
  night.
* At 20.0 feet, minor lowland flooding occurs, with the flow reaching 
  the right flood plain near the Invista Plant near Bloomington.
  Downstream above Highway 35, the flow escapes into the left flood
  plain cutting off the lowest homes.

&& 

 Below are the latest river stages and stage forecasts:

                      FLD LATEST               FORECAST 6 AM LST
LOCATION              STG  STG  DAY  TIME   Fri  Sat  Sun  Mon  Tue

Guadalupe River
  Bloomington          20  19.1 Thu  8 PM  20.4 19.8 17.9 16.9 16.1

&&

LAT...LON 2869 9704 2869 9698 2867 9695 2857 9688
      2845 9680 2843 9685

$$
900 
WGUS84 KCRP 211441
FLSCRP
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
941 AM CDT Fri Apr 21 2017

...The Flood Warning is cancelled for the following river in Texas...

  Guadalupe River Near Bloomington affecting Calhoun...Refugio and 
  Victoria Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA Weather Radio, local TV and radio
stations, or cable TV outlets, for the latest weather 
information, as additional rainfall could affect crest 
forecasts. 

For the latest river stages and forecasts visit our AHPS page at: 
http://water.weather.gov/ahps2/index.php?wfo=crp

&&

TXC057-391-469-211511-
/O.CAN.KCRP.FL.W.0013.000000T0000Z-170423T0100Z/
/DUPT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
941 AM CDT Fri Apr 21 2017

The Flood Warning is cancelled for the Guadalupe River Near Bloomington.
* At 9:00 AM Friday the stage was 19.6 feet.
* No flooding is forecast.
* Flood stage is 20.0 feet.
* Forecast: The river crested below flood stage at 19.7 feet. The 
  river will continue a slow fall. This is the last forecast for
  this event.
* At 20.0 feet Minor lowland flooding occurs, with the flow reaching 
  the right flood plain near the Invista Plant near Bloomington. 
  Downstream above Highway 35, the flow escapes into the left flood 
  plain cutting off the lowest homes.

&& 

 Below are the latest river stages and stage forecasts:

                      FLD LATEST               FORECAST 6 AM LST
LOCATION              STG  STG  DAY  TIME   Sat  Sun  Mon  Tue  Wed

Guadalupe River
  Bloomington          20  19.6 Fri 09 AM  19.0 17.8 16.8 16.1 16.0

&&

LAT...LON 2869 9704 2869 9698 2867 9695 2857 9688
      2845 9680 2843 9685             

$$

88

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this river flood warning went out at Apr 20, 6:30 AM CDT, 2 hours 52 minutes earlier.

Area forecast discussion, Apr 20, 6:30 AM CDT, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
630 AM CDT Thu Apr 20 2017

.DISCUSSION...

Note Aviation Discussion below in connection with the 12z TAFs.

&&

.AVIATION...

MVFR/IFR conditions early this morning will transition to
predominate VFR by late morning/early afternoon. VFR conditions
will prevail this evening with a transition to MVFR/IFR
tonight/early Friday morning. Light/variable wind early this
morning will increase to generally moderate this afternoon before
decreasing again by early tonight.

&&

.PREVIOUS DISCUSSION... /Issued 414 AM CDT Thu Apr 20 2017/

SHORT TERM (Today through Friday)...

Isolated convection may occur over the ERN CWA/MSA this morning
owing to a weakness in the 500mb heights/near normal PWAT
values/significant CAPE and limited CIN. Otherwise, a somewhat
flat upper ridge will build over the CWA/MSA during the period
with a gradual decrease in PWAT values. Warm/Hot conditions
expected during the afternoon hours Today/Friday owing to drying
conditions. Anticipate SCEC conditions over the SRN Bays/Nearshore
Waters late this afternoon owing to the expected thermal gradient.
Sea state based on WaveWatch output during the period not
conducive to rip currents. Near surface moisture/drier aloft will
contribute to at least patchy early morning fog Today/Friday over
portions of the CWA.

LONG TERM (Friday Night through Wednesday)...

A cold front is still expected to push through South Texas Saturday
afternoon through Saturday night. Breezy conditions will occur with
the fropa with stronger winds developing across the waters to Small
Craft Advisory levels. Cooler and drier air will filter in behind
the front, being more noticeable during the overnight periods
Saturday night and more so Sunday night as lows dip into the mid to
low 50s. Afternoon relative humidity values are expected to fall
into the 30s both Sunday and Monday afternoons, however winds should
remain below fire danger criteria. Northerly wind will weaken
further Sunday and return out of the southeast Monday as surface
high pressure slides east of the area. A warming trend will take
place next week. Rain chances may be possible by midweek, but
differences reside in the long term solutions so will maintain at
least silent 10 POPs for now until better agreement develops.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    85  70  86  71  83  /  10  10  10  10  20
Victoria          84  67  85  68  79  /  10  10  10  10  30
Laredo            93  69  94  70  86  /  10  10  10  10  20
Alice             88  68  91  69  84  /  10  10  10  10  20
Rockport          81  72  81  73  81  /  10  10  10  10  30
Cotulla           91  68  93  67  81  /  10  10  10  10  20
Kingsville        87  69  89  70  85  /  10  10  10  10  20
Navy Corpus       81  72  81  73  82  /  10  10  10  10  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

WC/87...AVIATION
Hazardous weather outlook, Apr 20, 6:01 AM CDT, 3 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
601 AM CDT Thu Apr 20 2017

GMZ230-235-250-255-270-275-TXZ229>234-239>247-211115-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun-
601 AM CDT Thu Apr 20 2017

This hazardous weather outlook is for South Texas and the Middle
Texas Coastal Waters.

.DAY ONE...Today and Tonight

Patchy to areas of fog early this morning and again tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Isolated to scattered thunderstorms will be possible Saturday into
Saturday night with a cold front. Thunderstorms are not expected to
be severe at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

87/85

Nearby

River Flood Warnings in Texas, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.